Missouri, 2005

Damaging Wind in Missouri, June 26, 2005

June 26, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 26, 4:22 AM CST, 8 hours 58 minutes earlier.

Area forecast discussion, Jun 26, 4:22 AM CST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CDT SUN JUN 26 2005

.DISCUSSION...

COMBINATION OF VISIBLE AND WATER VAPOR SATELLITE IMAGERY SINCE
SATURDAY AFTERNOON SHOW THAT LARGE SCALE CONUS RIDGE WAS BEGINNING
TO BECOME DIRTIED BY AN INCREASE IN HAZE/PARTICULATE AND A
MEANDERING UPPER LEVEL LOW CENTERED NEAR MOBILE, AL. CUMULUS AND
ISOLATED PULSE CONVECTION AGAIN DEVELOPED YESTERDAY IN AREAS OF HAZE
CONCENTRATION...AND EXPECT A GRADUAL INCREASE IN SHALLOW AND DEEP
MOIST CONVECTION TODAY AND AGAIN MONDAY AS UPPER CIRCULATION
RETROGRADES TO THE NORTH AND WEST. AGAIN...LONGEVITY OF ANY STORMS
THAT DO DEVELOP WILL BE MITIGATED BY POOR VERTICAL SHEAR AND WEAK
CAPES RESULTING FROM A DEEPLY MIXED BOUNDARY LAYER AND WEAK UPPER
LEVEL LAPSE RATES. HOWEVER...LOCALLY STRONG DOWNBURSTS COULD RESULT
GIVEN THE THERMODYNAMIC PROFILES.

GENERALLY SPEAKING...WILL MAINTAIN A PERSISTENCE FORECAST
TEMPERATURE WISE ACROSS MOST OF THE AREA TODAY AND MONDAY...BUT WILL
SHAVE MAXES DOWN A TAD OVER ERN SECTIONS WITH EXPECTED CLOUD COVER
AND MORE EASTERLY COMPONENT TO LOW LEVEL FLOW. A SLIGHT INCREASE IN
POPS TO AROUND 20% IS ALSO NOTED IN THESE AREAS.

OTHERWISE...A SIGNIFICANT PATTERN CHANGE APPEARS TO BE IN THE OFFING
WITH EXTENDED FORECAST LIKELY UNDERDONE ON POPS. NORTH AMERICAN
WATER VAPOR IMAGERY SHOWS A BELT OF UNSEASONABLY STRONG WESTERLIES
ACROSS THE NORTHERN PACIFIC TAKING AIM ON BRITISH COLUMBIA...WHICH
WILL RESULT IN RAPID CYCLOGENESIS OVER THE NEXT 24 HOURS. THIS
SYSTEM WILL CONTINUE TO EVOLVE INTO THE CASCADES AS A SECONDARY LOW
DEVELOPS ALONG THE CALIFORNIA COAST IN A WEAKNESS CREATED BETWEEN
SRN CONUS RIDGE AND A SECOND LARGE UPPER RIDGE NOTED OVER THE OPEN
PACIFIC. AS THESE TWO LOWS TRANSLATE ACROSS THE ROCKIES LATE TUESDAY
INTO WEDNESDAY...LEE SURFACE CYCLOGENESIS AND A SUPPRESSION OF THE
UPPER RIDGE WILL RESULT...PAVING THE WAY FOR AN ACTIVE ZONAL FLOW
FROM THE OZARKS NORTHWARD TO THE CANADIAN BORDER. AMPLE UPSTREAM
ENERGY FROM THE PACIFIC...COUPLED WITH IMPROVED LOW LEVEL
MOISTURE...WILL LIKELY SET THE STAGE FOR SEVERAL ROUNDS OF STRONG TO
SEVERE CONVECTION. PINPOINTING THESE EMBEDDED IMPULSES WITHIN A FAST
WESTERLY FLOW IS SIMPLY NOT PLAUSIBLE...HOWEVER THE GENERAL SYNOPTIC
FLOW REGIME DEPICTED BY MOST MEDIUM RANGE SOLUTIONS WOULD CERTAINLY
SUPPORT A RAPID TRANSITION INTO A WET PERIOD BEGINNING IN THE
WED/THURS TIME FRAME.

BOOKBINDER

&&

.AVIATION...
WILL CONTINUE WITH PERSISTENCE FORECAST IN THE 12Z TAFS FOR BOTH
SGF/JLN.  SOME ISOLATED/WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP
EAST OF THE FORECAST POINTS TODAY WITH SCATTERED CLOUD LAYERS OF
AROUND 5000 FEET EXPECTED.  HAZE WILL CONTINUE TO BE A PROBLEM
THROUGHOUT THE DAY AND HAVE KEPT MENTION OF 4 TO 6 MILE VISIBILITIES.

LINDENBERG
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 26, 12:00 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN JUN 26 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  WIDELY SCATTERED THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

  MAINLY SOUTH AND EAST OF A ROLLA TO BRANSON LINE THROUGH 8 PM.

  DISCUSSION:

  WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
  CENTRAL AND SOUTH CENTRAL MISSOURI DURING THE PEAK HOURS OF
  INSTABILITY THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO
  REMAIN BELOW SEVERE LIMITS. HOWEVER...LOCALIZED HEAVY RAINFALL
  COULD OCCUR DUE TO THE SLOW MOVEMENT OF THE STORMS. ALSO...A FEW
  STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
  POSSIBLE MONDAY AND TUESDAY...ESPECIALLY OVER EASTERN PORTIONS OF
  THE OUTLOOK AREA.

  AN UPPER LEVEL STORM SYSTEM WILL PUSH A FRONT INTO THE AREA BY
  THURSDAY...BRINGING BETTER CHANCES OF THUNDERSTORMS FOR THURSDAY
  AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

The radar

The Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 19:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Texas

When
June 26, 1:20 PM CST
Where
Texas County, Houston
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.333, -91.967

Severe thunderstorm wind gusts downed several trees. A few trees fell on power lines which created power outages in the community of Houston.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456153.